JAWAHARLAL NEHRU TECHNOLOGICAL UNIVERSITY HYDERABAD

JAWAHARLAL NEHRU TECHNOLOGICAL UNIVERSITY HYDERABAD Pharm. D IV Year CLINICAL TOXICOLOGY Previous Question Paper (June/July - 2022 - R08)

Pharm. D | IV Year | IV Year | R08 | June/July - 2022

Answer PaperPaper Code: PD406Maximum Marks: 70Time: 3 Hours

Answer any five questions

All questions carry equal marks

Main

1

Describe the general management of the following clinical symptoms during acute poisoning.

14 marks
a

Respiratory insufficiency

7 marks

Answer

Management of respiratory insufficiency in acute poisoning focuses on maintaining airway patency and ensuring adequate gas exchange. The primary steps include:

  1. Airway Assessment: Clear the airway of secretions, vomitus, or foreign bodies. Use maneuvers like the head-tilt/chin-lift or jaw-thrust to prevent tongue obstruction.
  2. Oxygenation: Administer supplemental oxygen via nasal cannula or non-rebreather mask to maintain oxygen saturation above 94%.
  3. Ventilatory Support: If the patient exhibits hypoventilation (respiratory rate < 8-10 breaths/min), apnea, or severe hypoxia, initiate bag-valve-mask ventilation.
  4. Endotracheal Intubation: Perform rapid sequence intubation (RSI) if the patient has a depressed level of consciousness (GCS < 8), inability to protect the airway, or persistent respiratory failure.
  5. Specific Antidotes: Administer specific antidotes if the cause is known, such as naloxone for opioid-induced respiratory depression or flumazenil for benzodiazepine toxicity (with caution).
  6. Monitoring: Continuous pulse oximetry and arterial blood gas (ABG) analysis are essential to monitor pH, PaCO2, and PaO2 levels.
b

Cardiac arrythmiasis

7 marks

Answer

Management of cardiac arrhythmias in acute poisoning requires immediate hemodynamic stabilization and identification of the toxic agent. The approach includes:

  1. Hemodynamic Assessment: Check for pulses, blood pressure, and perfusion status. If the patient is unstable, initiate Advanced Cardiac Life Support (ACLS) protocols immediately.
  2. Continuous Monitoring: Place the patient on a cardiac monitor to assess rhythm, QRS duration, and QTc interval.
  3. Correction of Metabolic Abnormalities: Address electrolyte imbalances (e.g., hypokalemia, hypomagnesemia) and acid-base disturbances (e.g., metabolic acidosis), which are common triggers for arrhythmias in poisoning.
  4. Pharmacological Management: Use specific agents based on the arrhythmia type:
    • For sodium channel blocker toxicity (e.g., tricyclic antidepressants), administer sodium bicarbonate to narrow the QRS complex.
    • For beta-blocker or calcium channel blocker toxicity, use glucagon, high-dose insulin-euglycemic therapy, or calcium salts.
    • For tachyarrhythmias, use standard antiarrhythmics, though caution is required as many can worsen toxicity.
  5. Electrical Therapy: Perform synchronized cardioversion for unstable tachyarrhythmias or defibrillation for ventricular fibrillation.
  6. Advanced Support: In cases of refractory shock or severe conduction disturbances, consider transvenous pacing or extracorporeal membrane oxygenation (ECMO).
214 marks
a

Explain the detailed process of skin and gut decontamination during acute poisoning.

7 marks

Answer

Sign in to view the complete answer paper.

b

Write a note on supportive care in clinical toxicology.

7 marks

Answer

Sign in to view the complete answer paper.

3

Discuss the sources of exposure, toxic dose, diagnosis and treatment of the poisonings of

14 marks
a

Barbiturates

7 marks

Answer

Sign in to view the complete answer paper.

b

Nitric acid and chromic acid

7 marks

Answer

Sign in to view the complete answer paper.

4

Write about the clinical features, toxicokinetics and treatment of:

14 marks
a

Chronic arsenic poisoning

7 marks

Answer

Sign in to view the complete answer paper.

b

Chronic mercury poisoning

7 marks

Answer

Sign in to view the complete answer paper.

5

Enumerate the signs, symptoms, diagnosis and management of mushroom poisoning.

14 marks

Answer

Sign in to view the complete answer paper.

6

Describe the mechanisms of dependence and treatment of:

14 marks
a

Tobacco dependence

7 marks

Answer

Sign in to view the complete answer paper.

b

Amphetamine abuse

7 marks

Answer

Sign in to view the complete answer paper.

7

Define antidote. Classify and explain the mechanisms of actions of antidotes. Add a note on Universal antidote.

14 marks

Answer

Sign in to view the complete answer paper.

8

Write short notes on:

14 marks
a

Toxicokinetics

7 marks

Answer

Sign in to view the complete answer paper.

b

Disulfiram and its use in ethanol poisoning

7 marks

Answer

Sign in to view the complete answer paper.

About this paper

This page contains the solved question paper with answers of CLINICAL TOXICOLOGY from JAWAHARLAL NEHRU TECHNOLOGICAL UNIVERSITY HYDERABAD for Pharm. D IV Year IV Year, June/July - 2022, R08.

For the question paper without answers, switch to the Question Paper tab.

Other papers in CLINICAL TOXICOLOGY

Loading Question Papers

Fetching data from database...